An 8.75-year-old male neutered Burmese cat was referred for treatment of pyothorax. The cat was responsive, cardiovascularly stable and tachypnoeic (40 breaths/min) on arrival. Medical management of pyothorax was initiated, bilateral thoracic drains were placed and thoracic lavage using aliquots of saline 0.9% was performed every 4 h. Regional analgesia was provided using 1 mg/kg of intrapleural bupivacaine divided equally between the left and right hemithoraxes every 6 h. On the second day of hospitalisation, the cat developed hypersalivation, mydriasis and tonic-clonic seizure activity 25 mins after accidental intrapleural administration of a 10 mg/kg bupivacaine overdose. Cardiovascular compromise was also noted; the cat became bradycardic (120 beats/min) and blood pressure decreased to 110 mmHg. Clinical signs resolved after administration of intravenous lipid emulsion (ILE) as an intravenous (IV) bolus (1.5 ml/kg over 5 mins), followed by a continuous rate infusion (0.25 ml/kg/min over 25 mins). Local anaesthetic intrapleural anaesthesia was discontinued. There was recrudescence of clinical signs 10 h post-overdose and repeat ILE 20% infusion was required. The cat was discharged with no ongoing complications.